MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant date, explant date: not applicable, as lens was removed/replaced in the initial surgery.Device evaluation: the returned lens was received on 02/20/2019 in a plastic bag.The lens is cut in two pieces most probably related to the removal mentioned on the initial report.The reported issue was verified; however, a product quality deficiency could not be determined.Manufacturing records evaluation: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search revealed that no additional investigation request for this production order number have been received.The directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Results of the investigation revealed there is no indication of a product quality deficiency or a product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a za9003 12.0 intraocular lens (iol) was exchanged.Additional information received reported that the iol was damaged during loading but not noticed until after it was implanted into the left eye.There was not patient injury, no incision enlargement and no vitrectomy performed.A new lens of the same model and diopter was implanted and the patient was doing good post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8372816
Report Number2648035-2019-00247
Device Sequence Number2287639
Product Code HQL
UDI-Device Identifier05050474528857
UDI-Public(01)05050474528857(17)230216
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberZA9003
Device Catalogue NumberZA90030120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005